May 2007
Volume 48, Issue 13
Free
ARVO Annual Meeting Abstract  |   May 2007
Retinal Pigment Epithelial Tears Following Intravitreal Bevacizumab (Avastin) Injection
Author Affiliations & Notes
  • B. J. Rosenblatt
    Retina, Long Island Vitreoretinal Consultants, Great Neck, New York
  • P. Yoganathan
    Ophthalmology, North Shore - Long Island Jewish Health System, Great Neck, New York
  • V. A. Deramo
    Retina, Long Island Vitreoretinal Consultants, Great Neck, New York
  • J. C. Lai
    Retina, Long Island Vitreoretinal Consultants, Great Neck, New York
  • D. M. Fastenberg
    Retina, Long Island Vitreoretinal Consultants, Great Neck, New York
  • Footnotes
    Commercial Relationships B.J. Rosenblatt, None; P. Yoganathan, None; V.A. Deramo, None; J.C. Lai, None; D.M. Fastenberg, None.
  • Footnotes
    Support None.
Investigative Ophthalmology & Visual Science May 2007, Vol.48, 3381. doi:https://doi.org/
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      B. J. Rosenblatt, P. Yoganathan, V. A. Deramo, J. C. Lai, D. M. Fastenberg; Retinal Pigment Epithelial Tears Following Intravitreal Bevacizumab (Avastin) Injection. Invest. Ophthalmol. Vis. Sci. 2007;48(13):3381. doi: https://doi.org/.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract
 
Purpose:
 

To report seven cases of retinal pigment epithelial (RPE) tearsafter intravitreal injection of bevacizumab (Avastin).

 
Methods:
 

Observational case series. Seven patients presented with occultchoroidal neovascularization (CNV) and associated pigment epithelialdetachment (PED) as a result of age-related macular degeneration(AMD). All patients were treated with one or more intravitrealinjections of bevacizumab.

 
Results:
 

Three patients developed RPE tears that were noted one monthafter their initial injection of bevacizumab. One patient developeda tear that was noted one month after his third injection andanother developed a tear after his fourth injection. The lastpatient developed a tear subsequent to pars plana vitrectomy.Despite developing an RPE tear, no patient experienced lossof vision.

 
Conclusions:
 

RPE tears have been documented to occur in AMD and after othertreatment modalities. They can also occur after intravitrealbevacizumab treatment. With possible rapid involution of CNVafter bevacizumab, patients with vitreomacular traction andPED may be at an additional risk for RPE tear. 

  

 
Keywords: age-related macular degeneration • retinal pigment epithelium • clinical (human) or epidemiologic studies: outcomes/complications 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×